MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, DIAM.2.0X12MM, (5/PACKAGE); IMPLANT

STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, DIAM.2.0X12MM, (5/PACKAGE); IMPLANT
Catalog Number 50-20412
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that during the case the head of the bone screw broke off while being tightened.No medical intervention nor adverse consequences were reported.
 
Additional Manufacturer Narrative
Correction: the device was not returned, as was originally expected.Since the device was not returned, a confirmation of the reported event is not applicable.Hence, a metallurgical examination of the device in question could not be performed in order to determine the root cause.The sales representative has mentioned that screwdriver blade 62-20130 has been used during the procedure.The screwdriver blade is intended to be used for 2.0/2.3 mm screws.The following are examples of possible root causes according to the related risk management file: too much/ wrong compression/ torsional/ axial forces.Wrong rotational speed, unintended loads.Bone quality resulting in high torque.Improper blade disengaging.Collision with other implant or instrument.Predrilled hole not deep enough (e.G.Wrong choice of instrument/implant, system mixup, poorly assembled/used instrument).Powered screw insertion with right angled screwdriver.This is confirmed by previous investigations (b)(4) where it was determined that intraoperative screw breakages occurred as a result of too high torsional forces in forced rupture mode during the insertion.Based on statistical evaluation there are no indications for any systematic design, material or manufacturing related issue.Therefore no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.If the device will be returned, the investigation will be re-evaluated.
 
Event or Problem Description

Brand Name
BONE SCREWS, CROSS-PIN, DIAM.2.0X12MM, (5/PACKAGE)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7772592
Report Number0008010177-2018-00071
Device Sequence Number11110449
Product Code JEY
UDI-Device Identifier37613154184171
UDI-Public37613154184171
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-20412
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1